Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 77, NWS Riverton, WY

September 20, 2009Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Sep 20, 2009, 6:29 PM MDT for Natrona County, Wyoming. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 2009, 6:29 PM MDT (00:29 UTC)
Expired
Sep 20, 2009, 7:15 PM MDT
In force
46 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 4:16 PM MDT, 2 hours 13 minutes earlier.

Area forecast discussion, Sep 20, 4:16 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
416 PM MDT SUN SEP 20 2009

.SHORT TERM...TONIGHT THROUGH WEDNESDAY

THE INITIAL PIECE OF ENERGY WITH A STRONG TROUGH MOVED ACROSS THE
AREA THIS MORNING AND EARLY AFTERNOON...WITH WIDESPREAD VERY LIGHT
RAIN AND A FEW THUNDERSTORMS. IN THE WAKE OF THIS FEATURE...THE
SKY CLEARED OFF A BIT ALLOWING FOR WARMING AND SOME INSTABILITY
TO DEVELOP AHEAD OF THE MAIN FRONT...CURRENTLY OVER THE EXTREME
WEST AND NORTH. THIS INSTABILITY AND SYNOPTIC LIFT ASSOCIATED WITH
THIS TROUGH ALLOWED FOR STRONG TO NEAR SEVERE THUNDERSTORMS TO
DEVELOP. THIS ACTIVITY IS EXPECTED TO DECREASE IN INTENSITY DURING
THE EARLY EVENING...AS MORE STABLE AIR WORKS INTO THE REGION...AS
A STRONG COLD FRONT RAPIDLY PUSHES SOUTH...AND A DRY LINE PUSHES
EAST. MODELS ARE SHOWING 5 TO 10MB PRESSURE RISES IN 3 HOURS
BEHIND THE COLD FRONT. THESE STRONG PRESSURE RISES AND A TIGHT
PRESSURE GRADIENT WILL RESULT IN STRONG NORTHEAST TO NORTHWEST
WINDS. HAVE DECIDED TO GO WITH HIGH WIND WARNING TONIGHT IN
FAVORED NORTHWEST WINDY AREAS OF THE NORTHERN BIG HORN BASIN...AND
NORTHEAST JOHNSON COUNTY. PROJECTED BOUNDARY LAYER MODEL WINDS
WERE ABOUT 40KTS IN THOSE AREAS. STRONG QG FORCING AND
FRONTOGENESIS IS EXPECTED TO MOVE OVER THE AREA TONIGHT...GIVING
AREAS EAST OF THE DIVIDE A GOOD SHOT AT PRECIPITATION. IN
ADDITION...THESE STRONG NORTH WINDS WILL ALLOW FOR UPSLOPE
PRECIPITATION. SNOW LEVELS FOR THE WIND RIVER AND CASPER MOUNTAINS
WILL QUICKLY DROP TO ABOUT 8000 FEET BY MIDNIGHT...THEN TO ABOUT
6000 FEET BY MONDAY MORNING...AS 700MB TEMPS DROP TO ABOUT -6 DEG
CELSIUS. SNOW LEVELS ARE EXPECTED TO BE LOWER OVER THE LANDER
FOOTHILLS AND NEAR CASPER...WITH ADDITIONAL COOLING ASSOCIATED
WITH THE UPSLOPE. A WET 4 TO 8 INCHES OF SNOW IS EXPECTED OVER
CASPER MTN THROUGH MONDAY MORNING. LESSER AMOUNTS ARE EXPECTED
OVER THE SOUTHERN WIND MTS EAST OF THE DIVIDE...AND THE BIGHORN
MTS. HAVE ISSUED A WINTER WX ADVISORY FOR THIS SNOWFALL OVER
CASPER MTN AND THE STRONG WINDS THAT WILL ACCOMPANY IT. HAVE
ISSUED SPS FOR THE WIND RIVER AND BIGHORN MTS HIGHLIGHTING THE
DETERIORATING CONDITIONS. THIS WILL NEED TO BE WATCHED FOR POSSIBLE HIGHLIGHTS
DEPENDING UPON HOW THE PRECIPITATION ACTUALLY DEVELOPS. SOME SNOW
IS EXPECTED IN THE LOWER ELEVATIONS...ESPECIALLY CASPER AND
LANDER...BUT TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING
WITH LITTLE ACCUMULATION EXPECTED. IF THAT WAS NOT ENOUGH...HAVE
ISSUED A FREEZE WARNING FOR THE UPPER WIND RIVER BASIN...CROWHEART
TO DUBOIS FOR TONIGHT. BETTER CONDITIONS FOR WIDESPREAD FREEZING
TEMPERATURES ARE EXPECTED MONDAY NIGHT...AS SURFACE HIGH PRESSURE
BUILDS INTO THE AREA...WITH GENERALLY LIGHT WINDS AND CLEARING
SKIES.

PRECIPITATION IS EXPECTED TO LINGER OVER THE EAST MONDAY
MORNING...AND POSSIBLY INTO MONDAY AFTERNOON NEAR CASPER MTN.
OTHERWISE...DRY AND COOL CONDITIONS CAN BE EXPECTED...WITH WINDY
CONDITIONS PERSISTING EAST OF THE DIVIDE.

THE STRONG TROUGH IS EXPECTED TO DIG INTO EASTERN COLORADO AND BECOME CUT
OFF IN COLORADO MONDAY NIGHT INTO TUESDAY...WITH IT REMAINING
RELATIVELY STATIONARY THROUGH WEDNESDAY. THE AREA SHOULD REMAIN
NORTH OF THE WRAP AROUND MOISTURE ASSOCIATED WITH THIS LOW...BUT
HAVE INCLUDED SLIGHT POPS TUESDAY/TUESDAY NIGHT TO RESPECT THE
ECMWF PUSHING SOME PRECIP INTO THE AREA.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

TEMPERATURES WILL RECOVER TO NEAR NORMAL IN MOST AREAS WEDNESDAY
AS AN UPPER LEVEL LOW PRESSURE SYSTEM IN EASTERN COLORADO IS
SUPPLANTED BY HIGH PRESSURE MOVING INTO THE INTERMOUNTAIN REGION
FROM THE NORTHWEST. COOLER TEMPS FOR THE EASTERN AND SOUTHERN
ZONES AS THE COOLER AIRMASS TO THE SOUTH RETAINS SOME INFLUENCE
THROUGH THURSDAY. GFS KEEPS H7 TEMPS FOR SWEETWATER COUNTY IN THE
0 TO +2 C RANGE. WHILE ECMWF IS A BIT WARMER AT 2-4 C. HIGH
PRESSURE WILL REMAIN IN PLACE THOUGH FRIDAY. GFS CUTS OFF ANOTHER
UPPER LOW LATE FRIDAY AND PUSHES A COLD FRONT THROUGH THE STATE
EARLY SATURDAY. EURO HAS YET TO RESOLVE A SIMILAR FEATURE. IN ANY
CASE...GFS HAS LITTLE MOISTURE TO GO WITH POTENTIAL DYNAMICS SO
HAVE NOT INCLUDED POPS FOR THE SATURDAY/SUNDAY PERIOD.

&&

.AVIATION...

UNSETTLED WEATHER IS EXPECTED THROUGH MID DAY MONDAY AS A TROUGH OF
LOW PRESSURE MOVES THROUGH WYOMING.  A FEW SHOWERS AND POSSIBLY
THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON...ESPECIALLY
THE NORTH AND EAST.  WEST TO NORTHWEST WINDS WILL CONTINUE OVER THE
SOUTH AND WEST THIS EVENING...BECOMING NORTH TO NORTHEAST
OVERNIGHT.  THE NORTH WINDS WILL OVERTAKE AREAS EAST OF THE DIVIDE
IN THE EARLY EVENING.  RAIN WILL MOVE INTO JOHNSON AND NATRONA
COUNTIES...WITH SNOW IN THE BIGHORN MOUNTAINS...POSSIBLE HITTING THE
BIG HORN BASIN AND WIND RIVER BASIN AND ADJACENT MOUNTAINS.  MVFR TO
LOCALLY IFR CONDITIONS CAN BE EXPECTED IN THESE AREAS.  THE
PRECIPITATION WILL MOVE OUT OF THE AREA AFTER 12Z MOST
AREAS...POSSIBLY LINGERING OVER NATRONA COUNTY THROUGH 18Z.  VFR
CONDITIONS THEN EXPECTED WITH SOME NORTH TO NORTHEAST WINDS.

&&

.FIRE WEATHER...

A STRONG TROUGH AND ASSOCIATED COLD FRONT WILL PUSH ACROSS THE
AREA TONIGHT. IN THE WAKE OF THE COLD FRONT...EXPECT VERY WINDY
NORTHWEST TO NORTHEAST WINDS. IN ADDITION...DECENT UPSLOPE
CONDITIONS ARE EXPECTED OVER THE WIND RIVER AND CASPER MTN.
ACCUMULATING SNOWFALL IS EXPECTED OVER MOUNTAINS EAST OF THE
DIVIDE. THE HEAVIEST SNOWFALL IS EXPECTED OVER CASPER MOUNTAIN
WHERE 4 TO 8 INCHES IS EXPECTED BY MID MORNING MONDAY. SOME
LINGERING PRECIPITATION CAN BE EXPECTED THROUGH MIDDAY OVER THE
EAST. OTHERWISE EXPECT COOL AND DRY CONDITIONS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY
FOR WYZ022.

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY FOR
WYZ016.

HIGH WIND WARNING FROM 6 PM THIS EVENING TO 6 AM MDT MONDAY FOR
WYZ004-010.

&&

SHORT TERM...WM
LONG TERM...C.BAKER
AVIATION...TWB
FIRE WEATHER...WM
Hazardous weather outlook, Sep 20, 4:27 PM MDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
427 PM MDT SUN SEP 20 2009

WYZ001>020-022>030-211200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
427 PM MDT SUN SEP 20 2009

...WINTER WEATHER ADVISORY FOR CASPER MOUNTAIN FROM MIDNIGHT TONIGHT
TO 9 AM MDT MONDAY...

...FREEZE WARNING FOR THE UPPER WIND RIVER BASIN FROM MIDNIGHT
TONIGHT TO 9 AM MDT MONDAY...

...HIGH WIND WARNING FOR NORTH BIG HORN BASIN AND NORTHEAST JOHNSON
COUNTY FROM 6 PM THIS EVENING TO 6 AM MDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING EAST OF THE
DIVIDE. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY
WIND...SMALL HAIL AND LIGHTNING.

A STRONG COLD FRONT WILL MOVE SOUTHWARD ACROSS CENTRAL WYOMING
TONIGHT. MOISTURE ASSOCIATED WITH THE FRONT AND UPSLOPE
FLOW BEHIND THE FRONT WILL BRING MEASURABLE RAIN AND SNOW TO AREAS
EAST OF THE DIVIDE TONIGHT. SNOW LEVELS WILL FALL TO AROUND 6000
FEET LATE TONIGHT. 4 TO 8 INCHES OF WET SNOW ARE EXPECTED OVER
CASPER MOUNTAIN THROUGH MID MORNING MONDAY.  OTHERWISE...2 TO 6
INCHES OF SNOW CAN BE EXPECTED OVER THE SOUTHERN WIND RIVER MOUNTAINS
EAST OF THE DIVIDE...AS WELL AS BIGHORN MOUNTAINS.  MOUNTAIN PASSES
COULD BE SLICK IN SPOTS TONIGHT.

VERY STRONG NORTHWEST WINDS BETWEEN 30 AND 45 MPH CAN BE EXPECTED
OVER NORTHERN BIG HORN BASIN AND NORTHERN JOHNSON COUNTY TONIGHT.

WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED OVER THE UPPER WIND
RIVER BASIN TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SKIES WILL CLEAR ACROSS CENTRAL AND WESTERN WYOMING MONDAY NIGHT.
WITH CLEAR SKIES...LIGHT WINDS AND A COLD AIRMASS IN PLACE MONDAY
NIGHT...A HARD FREEZE IS LIKELY ACROSS MANY OF THE LOWER ELEVATIONS
OF CENTRAL AND WESTERN WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL AND WIND GUSTS IN EXCESS OF 40
MPH TODAY. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Sep 20, 3:24 PM MDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
324 PM MDT SUN SEP 20 2009

WYZ020-202300-
NATRONA COUNTY LOWER ELEVATIONS-
324 PM MDT SUN SEP 20 2009

SCATTERED THUNDERSTORMS WILL CONTINUE TO TRACK EAST ACROSS WESTERN
AND CENTRAL NATRONA COUNTY THROUGH 5 PM...AFFECTING HIGHWAY 20 26
NEAR WALTMAN AND NATRONA. THE STORMS WOULD LIKELY IMPACT CASPER
AROUND 430 PM IF THEY HOLD TOGETHER. EXPECT BRIEF MODERATE TO HEAVY
RAIN...PEA SIZED HAIL AND GUSTY WINDS TO 40 MPH.

TWB
Special weather statement, Sep 20, 3:35 PM MDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
335 PM MDT SUN SEP 20 2009

WYZ017-202215-
WIND RIVER BASIN-
335 PM MDT SUN SEP 20 2009

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY UNTIL 415 PM
MDT...

AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF STATE HWY 134 MILE MARKER
10...OR 14 MILES NORTHWEST OF SHOSHONI...MOVING EAST AT 15 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN CENTRAL FREMONT COUNTY...INCLUDING THE LOCATION OF
HIDDEN VALLEY...SHOSHONI AND BOYSEN RESERVOIR...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4335 10793 4312 10804 4326 10851 4343 10844
TIME...MOT...LOC 2135Z 287DEG 13KT 4332 10836

T. BAKER
Special weather statement, Sep 20, 4:24 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
424 PM MDT SUN SEP 20 2009

WYZ017-210000-
WIND RIVER BASIN-
424 PM MDT SUN SEP 20 2009

SCATTERED THUNDERSTORMS WILL CONTINUE TO TRACK EAST ACROSS NORTHEAST
FREMONT COUNTY THROUGH 6 PM...AFFECTING LYSITE...GAS HILLS AND
HIGHWAY 20 26. EXPECT BRIEF MODERATE TO HEAVY RAIN...PEA SIZED HAIL
AND GUSTY WINDS TO 40 MPH.

TWB
Special weather statement, Sep 20, 4:38 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
438 PM MDT SUN SEP 20 2009

WYZ019-020-022-202315-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY
LOWER ELEVATIONS-
438 PM MDT SUN SEP 20 2009

...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY UNTIL 515 PM
MDT...

AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALCOVA...OR 29 MILES SOUTHWEST OF CASPER...
MOVING EAST AT 10 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN SOUTHERN NATRONA COUNTY...INCLUDING THE LOCATIONS OF
ALCOVA AND ALCOVA RESERVOIR AND U.S. HWY 220...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4243 10646 4243 10672 4249 10691 4266 10684
      4260 10639
TIME...MOT...LOC 2237Z 286DEG 10KT 4255 10676

T.BAKER
Special weather statement, Sep 20, 5:02 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
502 PM MDT SUN SEP 20 2009

WYZ017-019-020-202345-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY LOWER
ELEVATIONS-WIND RIVER BASIN-
502 PM MDT SUN SEP 20 2009

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND NATRONA COUNTIES
UNTIL 545 PM MDT...

AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR U.S. HWY 20/26 MILE MARKER 70...OR 27 MILES
SOUTHEAST OF SHOSHONI...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM.

RESIDENTS IN EASTERN FREMONT AND WESTERN NATRONA COUNTIES...INCLUDING
THE LOCATION OF U.S. HWY 20/26 MILE MARKER 70...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4308 10707 4285 10718 4303 10776 4320 10768
TIME...MOT...LOC 2301Z 289DEG 20KT 4308 10760

T. BAKER
Special weather statement, Sep 20, 5:14 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
514 PM MDT SUN SEP 20 2009

WYZ009-020-210000-
BIGHORN MOUNTAINS SOUTHEAST-NATRONA COUNTY LOWER ELEVATIONS-
514 PM MDT SUN SEP 20 2009

...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY UNTIL 600 PM
MDT...

AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF RED WALL...OR 37 MILES
SOUTHWEST OF KAYCEE...MOVING SOUTHEAST AT 20 MPH.

HEAVY RAIN...PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE
WITH THIS STORM.

RESIDENTS IN CENTRAL NATRONA COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4302 10657 4289 10685 4325 10713 4336 10693
TIME...MOT...LOC 2314Z 326DEG 17KT 4323 10696

T. BAKER

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 9:40 PM MDTFreeze WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 2 more17 hr
Sep 21, 2:53 PM MDTFreeze WarningRIWBig Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 2 more18 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.